Coming off Steroids

Options
joyful164
joyful164 Member Posts: 2,401
I am on a reducing strategy of Prednisolone and have now just got down to 2.5 mg. I am on course to finish steroids by July as advised by my doctor, unless of course, my PMR suddenly flares up again and I have to go back up to 10 mg. I started on 15 mg a day last October.

Is it true that taking Preds does have a benefit of keeping off colds, flu and helps if you suffer from hayfever? As far as my hayfever, which is very bad from as early as Feb, I have not been so bad this year. All winter I had not had one cold or flu and now find I have a very bad cold starting. Is this because I am reducing Preds?

joyful

Comments

  • helpline_team
    helpline_team Posts: 3,576
    edited 30. Nov -1, 00:00
    Options
    Dear Joyful

    Prednisolone is often used to treat allergy related and auto immune conditions so that could be what is helping your hayfever this year. However it also suppresses your immune system which is a possible reason that you have a very bad cold starting now because your immune system has been suppressed over the last few months.

    I hope that answers your query.

    Best wishes

    Simona
  • joyful164
    joyful164 Member Posts: 2,401
    edited 30. Nov -1, 00:00
    Options
    Dear Joyful

    Prednisolone is often used to treat allergy related and auto immune conditions so that could be what is helping your hayfever this year. However it also suppresses your immune system which is a possible reason that you have a very bad cold starting now because your immune system has been suppressed over the last few months.

    I hope that answers your query.

    Best wishes

    Simona

    thank you. I did wonder is that was the case because my daughter in law who is extremely poorly has come off a lot of drugs after fighting cancer. Her body is now trying to build an immune system and she is getting some very vicious infections. Her body is trying to fight the bone marrow given by her sister last year. Her situation is 100% more acute than my own.

    Thanks again for your reply

    joy